×

Antipodality properties of finite sets in Euclidean space. (English) Zbl 1066.52010

Summary: This is a survey of known results and still open problems on antipodal properties of finite sets in Euclidean space. The exposition follows historical lines and takes into consideration both metric and affine aspects.

MSC:

52A37 Other problems of combinatorial convexity
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Alon, N.; Spencer, J. H.; Erdős, P., The Probabilistic Method (1992), Wiley: Wiley New York, MR 93h:60002 · Zbl 0767.05001
[2] Bezdek, K.; Bisztriczky, T.; Böröczky, K., Edge-antipodal 3-polytopes, (Goodman, J. E.; Pach, J.; Welzl, E., Discrete and Computational Geometry—Papers from MSRI Special Program (2004), Cambridge University Press: Cambridge University Press Cambridge), 1-6
[3] V. Boltyanski, I. Gohberg, Results and Problems in Combinatorial Geometry, Nauka, Moscow, 1965 (Russian). English translation: Cambridge University Press, Cambridge, 1985, MR 87c:52002.; V. Boltyanski, I. Gohberg, Results and Problems in Combinatorial Geometry, Nauka, Moscow, 1965 (Russian). English translation: Cambridge University Press, Cambridge, 1985, MR 87c:52002. · Zbl 0567.52007
[4] Boltyanski, V.; Martini, H.; Soltan, P., Excursions into Combinatorial Geometry (1997), Universitext, Springer: Universitext, Springer Berlin, MR 98b:52001 · Zbl 0877.52001
[5] Bonnesen, T.; Fenchel, W., Theorie der konvexen Körper (1934), Springer: Springer Berlin · Zbl 0008.07708
[6] Chakerian, C. D.; Groemer, H., Convex bodies of constant width, (Gruber, P. M.; Wills, J. M., Convexity and its Applications (1983), Birkhäuser: Birkhäuser Basel), 49-96, MR 85f:52001 · Zbl 0518.52002
[7] Croft, H. T., On 6-point configurations in 3-space, J. London Math. Soc., 36, 289-306 (1961), MR 23#A4039 · Zbl 0102.37005
[8] Csikós, B., Edge-antipodal convex polytopes—a proof of Talata’s conjecture, (Bezdek, A., Discrete Geometry (2002), Marcel Dekker: Marcel Dekker New York), 201-205 · Zbl 1046.52007
[9] Danzer, L.; Grünbaum, B., Über zwei Probleme bezüglich konvexer Körper von P. Erdős und von V.L. Klee, Math. Z., 79, 95-99 (1962), MR 25#1488 · Zbl 0188.27602
[10] Erdős, P., On sets of distances of \(n\) points, Amer. Math. Monthly, 53, 248-250 (1946), MR 7,471c · Zbl 0060.34805
[11] Erdős, P., Problem 4306, Amer. Math. Monthly, 55, 431 (1948)
[12] Erdős, P., Some unsolved problems, Michigan Math. J., 4, 291-300 (1957), MR 20#5157 · Zbl 0081.00102
[13] Erdős, P., On sets of distances of \(n\) points in Euclidean space, Magyar. Tud. Akad. Mat. Kutató Int. Közl., 5, 165-169 (1960), MR 25#4420 · Zbl 0094.16804
[14] Erdős, P.; Füredi, Z., The greatest angle among \(n\) points in the \(d\)-dimensional Euclidean space, Ann. Discrete Math., 17, 275-283 (1983), MR 87g:52018 · Zbl 0534.52007
[15] Erdős, P.; Pach, J., Variations on the theme of repeated distances, Combinatorica, 10, 261-269 (1990), MR 92b:52037 · Zbl 0722.52009
[16] P. Erdős, G. Purdy, Extremal problems in combinatorial geometry, in: R.L. Graham, M. Grötschel, L. Lovász (Eds.), Handbook of Combinatorics, vols. 1,2, Elsevier, Amsterdam, 1995, pp. 809-874, MR 96m:52025.; P. Erdős, G. Purdy, Extremal problems in combinatorial geometry, in: R.L. Graham, M. Grötschel, L. Lovász (Eds.), Handbook of Combinatorics, vols. 1,2, Elsevier, Amsterdam, 1995, pp. 809-874, MR 96m:52025. · Zbl 0852.52009
[17] Fenchel, W., Lösung der Aufgabe Nr. 167, Jber. Deutsch. Math.-Verein., 45, 34-35 (1935)
[18] Grünbaum, B., A proof of Vázsonyi’s conjecture, Bull. Research Council Israel, Sect. A, 6, 77-78 (1956) · Zbl 0074.36304
[19] B. Grünbaum, Borsuk’s problem and related questions, in: V. Klee (Ed.), Convexity, Seattle, WA, 1961, Proceedings of Symposia Pure Mathematics, vol. VII, Amer. Math. Soc., Providence, RI, 1963, pp. 271-284, MR 27#4134.; B. Grünbaum, Borsuk’s problem and related questions, in: V. Klee (Ed.), Convexity, Seattle, WA, 1961, Proceedings of Symposia Pure Mathematics, vol. VII, Amer. Math. Soc., Providence, RI, 1963, pp. 271-284, MR 27#4134. · Zbl 0151.29101
[20] Grünbaum, B., Strictly antipodal sets, Israel J. Math., 1, 5-10 (1963), MR 28#2480 · Zbl 0192.26604
[21] Grünbaum, B., Convex Polytopes (1967), Interscience Publishers: Interscience Publishers New York, MR 37#2085 · Zbl 0163.16603
[22] Hadwiger, H., Ungelöste Probleme. Nr. 6, Elem. Math., 10, 88 (1955)
[23] Hadwiger, H., Nachtrag zu Nr. 6, Elem. Math., 10, 111 (1955)
[24] Heppes, A., Beweis einer Vermutung von A. Vázsonyi, Acta. Math. Acad. Sci. Hungar., 7, 463-466 (1957), MR 19,304e · Zbl 0073.39102
[25] Hopf, H.; Pannwitz, E., Aufgabe Nr. 167, Jber. Deutsch. Math.-Verein., 43, 114 (1934)
[26] V. Klee, Unsolved Problems in Intuitive Geometry, Mimeographed Notes, Seattle, 1960.; V. Klee, Unsolved Problems in Intuitive Geometry, Mimeographed Notes, Seattle, 1960.
[27] E. Makai Jr., H. Martini, On the number of antipodal and strictly antipodal pairs of points in finite subsets of \(R^d\); E. Makai Jr., H. Martini, On the number of antipodal and strictly antipodal pairs of points in finite subsets of \(R^d\)
[28] E. Makai Jr., H. Martini, On the number of antipodal and strictly antipodal pairs of points in finite subsets of \(R^d\); E. Makai Jr., H. Martini, On the number of antipodal and strictly antipodal pairs of points in finite subsets of \(R^d\)
[29] Martini, H., Shadow-boundaries of convex bodies, Discrete Math., 155, 161-172 (1966), MR 97j:52005 · Zbl 0863.52003
[30] Neaderhouser, C. C.; Purdy, G. B., On finite sets in \(E^k\) in which the diameter is frequently achieved, Period. Math. Hungar., 13, 253-257 (1982), MR 84b:52015 · Zbl 0478.05019
[31] M.H. Nguyên, Affine Diameters of Convex Bodies, (Russian) Ph.D. Thesis, State University of Moldova, Chişinău, 1990.; M.H. Nguyên, Affine Diameters of Convex Bodies, (Russian) Ph.D. Thesis, State University of Moldova, Chişinău, 1990.
[32] Nguyên, M. H.; Soltan, V., Lower bounds for the numbers of antipodal pairs and strictly antipodal pairs of vertices in a convex polytope, Discrete Comput. Geom., 11, 149-162 (1994), MR 84j:52017 · Zbl 0799.52003
[33] Pach, J.; Agarwal, P. K., Combinatorial Geometry (1995), Wiley: Wiley New York, MR 96j:52001 · Zbl 0881.52001
[34] Schütte, K., Minimale Durchmesser endlicher Punktmengen mit vorgeschriebenem Mindestabstand, Math. Ann., 150, 91-98 (1963), MR 26#5479 · Zbl 0105.13703
[35] Straszewicz, S., Sur un problème géométrique de P. Erdős, Bull. Acad. Polon. Sci. Cl. III, 5, 39-40 (1957), MR 19,304f · Zbl 0077.14204
[36] Sutherland, J. W., Lösung der Aufgabe Nr. 167, Jber. Deutsch. Math.-Verein., 45, 33-34 (1935)
[37] Talata, I., On extensive subsets of convex bodies, Period. Math. Hungar., 38, 231-246 (1999), MR 2001b:52035 · Zbl 0968.52004
[38] Thompson, A. C., Minkowski Geometry (1996), Cambridge University Press: Cambridge University Press Cambridge, MR 97f:52001 · Zbl 0868.52001
[39] D.R. Woodall, Trackles and deadlock, in: D. Welsh (Ed.), Combinatorial Mathematics and its Applications (Proc. Conf., Oxford, 1969), Academic Press, London, 1971, pp. 335-347, MR 43#3154.; D.R. Woodall, Trackles and deadlock, in: D. Welsh (Ed.), Combinatorial Mathematics and its Applications (Proc. Conf., Oxford, 1969), Academic Press, London, 1971, pp. 335-347, MR 43#3154.
[40] S.A. Yugaı˘, On the largest number of diameters of a point set in Euclidean space, Investigations in Topological and Generalized Spaces, Kirgiz. Gos. Univ., Frunze, 1988, pp. 84-87 (Russian), MR 1 165 340.; S.A. Yugaı˘, On the largest number of diameters of a point set in Euclidean space, Investigations in Topological and Generalized Spaces, Kirgiz. Gos. Univ., Frunze, 1988, pp. 84-87 (Russian), MR 1 165 340.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.